MAUDE Adverse Event Report: ARTHREX, INC. ANKLE FUSION PLATE, LATERAL TTC; PLATE, FIXATION, BONE

ARTHREX, INC. ANKLE FUSION PLATE, LATERAL TTC; PLATE, FIXATION, BONE
Model Number ANKLE FUSION PLATE, LATERAL TTC
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Swelling (2091)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported the patient had an ankle fusion on (b)(6) 2019 and the patient experienced pain and swelling had a follow up x-ray at the end of (b)(6) that revealed the ar-8970ttc, ankle fusion plate, was broken.Lot number of the plate was unknown at the time of initial report.The patient had to wait until june to have a revision surgery to remove the broken plate and screws.The doctor used a revision ankle subtalar fusion to remedy the situation.The patient is currently in a cast and in a healing state.Additional information obtained 7/20/2020: the original procedure was a ttc fusion on (b)(6) 2019.The revision surgery took place on (b)(6) 2020.The revision was completed using a nail.The surgeon has the plate and screws and will return them to arthrex for evaluation.The patient suffered no known trauma since the original procedure.Both original and revision procedures were performed by the same surgeon at the same facility.Screw part numbers are not known at this time.Additional information obtained 7/21/2020: the following are the devices originally implanted (b)(6) 2019.The surgeon chose to remove all of the below devices during the revision surgery: ar-8970ttc, ankle fusion plate lateral, lot 6791444.Ar-8545-40, low profile screw, lot 10184335.Ar-8545-44, low profile screw, lot 10265231.Ar-8545l-24, low profile locking screw, lot 1050683.Ar-8545l-28, low profile locking screw, lot 1042333.Ar-8545l-30, low profile locking screw, lot 1051302.Ar-8545l-32, low profile locking screw, lot 1014160.Ar-8545l-38, low profile locking screw, lot 1050682.Ar-8967-1840, low profile screw, lot 031739.Ar-8970-09, large bb-tak, lot 819784873.Ar-8970-09, large bb-tak, lot 900849548.Ar-8970-09t, large bb-tak threaded, lot 021443.
 
Additional Manufacturer Narrative
Complaint confirmed, the plate was found to be broken in two.The device and screws returned exhibited surface damage that likely occurred during removal.No bending deformation was observed on the plate.Review of the devices and x-ray provided suggest a likely cause of the event is non-union of the joint.

Brand Name
ANKLE FUSION PLATE, LATERAL TTC
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10309706
Report Number1220246-2020-01969
Device Sequence Number952234
Product Code HRS
UDI-Device Identifier00888867134010
UDI-Public00888867134010
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberANKLE FUSION PLATE, LATERAL TTC
Device Catalogue NumberAR-8970TTC
Device Lot Number6791444
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/05/2014
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;